I have a interesting situation ongoing. I took Propecia for 8 weeks total and stopped in late July, so I’ve been off of the drug for 13 weeks now. I experienced a major side effect my third week on it that has not subsided at all even to this day — slurred speech. When I speak to friends and/or coworkers, my sentences are not as eloquent and witty/dry humoresque as they used to be. In fact, they are not even half eloquent compared to BF (Before Finasteride) I am 100% sure my problems are from taking finasteride.
Interestingly, this is not a listed side effect on the literature and ergo was not told to me by my prescribing dermatologist. Even my parents and a psychiatrist, both who know nothing about the drug in my opinion, said it was just anxiety. However, I am not looknig for attention nor am I looking for money or anything. There’s no reason for me to bring any of this up if it wasn’t the reality.
Some might say my slurred speech could have been caused by a number of things, but those people are wrong. I took Propecia when I was in my early 20s. I have no health problems whatsoever and this was the first and only prescription pharmaceutical I ever took. My situation is analogous to a new house falling down during a big earthquake in San Francisco. Sure, the house could have fallen down independent of the earthquake, but it probably did not fall down on its own as it was new and had no other problems up until the point that it fell down, and the fact that a big earthquake hit at the same time it fell down is too great to be just a case of simple coincidence.
You’ve written to me about this a few times and I’ve tried to answer your questions before, apparently without much success. One that comes to mind is Is Propecia Making Me Lose My Quick Wit?… and I’m sure there’s others. You’re still the only person that has described this to me, and I think you’re looking to put the blame on Propecia when no blame is due.
As you state, it seems you are “100%” convinced that your problem is due to Propecia. I don’t think my reply would make any difference for you. I am all for free speech and expression, but slurred speech can be a sign of a brain process such as a stroke or evolving brain tumor. You need to see a physician (preferably a neurologist). Lack of “wit” or “dry humor” is a personality issue. You may need to see a physician if this is an issue, may be a psychiatrist. To be honest, your house/earthquake analogy wasn’t very good, but I do not know what else to say to you about this since you’ve made it quite clear that your mind is made up.